CSN Login
Members Online: 6

You are here

Port area turned red

Butt's picture
Butt
Posts: 299
Joined: May 2018

Last time I was given chemo it licked out toward the end of my 46 hour infusion. Spots in a t shirt in the morning and some redness on my chest. I was told to wash the area on my skin well. No brainer.  I was also applying an antibiotic ointment that I successfully obtained after performing on myself an ingrown nail removal. Now the area of my port that  a size of a quarter or so is visibly red. I smell some inflammation but because it is close to the main veins it doesn’t sound good. Thoughts? Butt. 

Annabelle41415's picture
Annabelle41415
Posts: 6179
Joined: Feb 2009

Let your doctor know.  It could turn into a bad infection and then you run the risk of not being able to continue treatment through your port.  Hope that you get that redness under control, just don't let it go.

Kim

myAZmountain
Posts: 256
Joined: Apr 2018

As someone who had 3 ports in 6  months defintiely go get checked out--I had reactions to dissolvable stitches as well as a DVT--at the site extending to my elbow. Chemo and Cancer increase the potential for developing blood clots, especially if you are getting Avastin via chemo. https://www.stoptheclot.org/about-clots/faqs/faq-blood-clots-cancer/  I have read a low dose aspirin daily could be beneficial--from MD Anderson site--Then, aspirin steps in. “Aspirin blocks the production of the enzymes that increase inflammation in your body and speed or assist the growth of cancer cells,” Bresalier says. Ultimately, this helps lower your cancer risks or slow the spread of the disease. https://www.mdanderson.org/publications/focused-on-health/low-dose-aspirin-cancer-prevention.h20-1589046.html  Hope things improve and you get better!!

Subscribe to Comments for "Port area turned red"